Discussions that mention pamidronate

Osteoporosis board


Quote from NoraBaker:
Does any one have experience taking Boniva? My doc said I should take it but it really scares me. Thank you.



Hi Nora: Could you tell us why you are scared to take this? I've never taken Boniva, but I have taken Actonel which is almost the same drug as well as Fosamax. All of these bone meds are bisphosphonates and they do have side effects, but I'm not sure which one your worried about. If you have some trouble with your esophogus, then you wouldn't take this med because it does cause some swallowing probs, as well as stomach and bone pain.

I know a lot of people taking this med, and some have no trouble with it at all, it just depends on your body and how it reacts to meds.

In my case I took Actonel because I have a low t-score and needed to take something to help with the bone destruction. I put up with the intermittent bone pain and stomach ache because my osteo was bad enough that I had to do something, and side effects were manageable. If you could elaborate I think it might help to get an answer.

I no longer take Actonel because my t-score didn't improve so I switched to Forteo which works differently and it's considered a stronger med.

If you are worried about Osteonecrosis of the jaw, you should do some further reading to see if you fall into the high risk category on this. The incidences of contracting this are usually seen in the iv form of bisphos's which are pamidronate, etc. and there is a very low risk for patients taking the oral form. Always weigh risk v benefit when deciding on any med, and in my case osteo was 100% more troubling than contracting a disorder that I don't believe I'm at risk for.

[url]www.rheumatology.org/publications/hotline/0606onj.asp[/url]